Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Can damage to optic nerve make the eye look sunken?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
Can damage to the optic nerve change the look or shape of your eye to make them look more sunken in? If not, what causes sunken eyes induced by toxins/drug use?
Posted Mon, 24 Sep 2012 in Vision and Eye Disorders
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
A damaged optic nerve is not likely to cause the sunken appearance of the eyes.
The sunken eyes are most commonly caused by dehydration, anxiety, stress, anemia, allergic causes, acute weight loss, etc.
Drug abuse or toxicity might cause dry eyes making them sunken looking. Most commonly these effects are reversible after taking plenty of electrolyte XXXXXXX fluids like garotade.
Consulting an ophthalmologist will help in detecting the exact cause and specific treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Can damage to optic nerve make the eye look sunken? 15 hours later
Thank you for your answer. I have been drinking plenty of fluids for two months now. This was caused by sleeping pills i quit taking two months ago. Does this mean my eyes are stuck looking like this? They look so bad, much different from my healthy eyes.
Answered by Dr. Rakhi Tayal 7 hours later
Thanks for writing again.
If this has happened due to the effect of medicines, then it might take some time to reverse. You can get yourself investigated to rule out other causes like anaemia. These changes are reversible but will take some time. Please do not worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor